Yeah sure, was just not the case here. I’m glad @katwomansz didn’t drop her meds because of what was happening. That would probably be devastating. When people are stable there’s no need to mess with that.
But I get you, you’re pissed you had lousy doctors and bad luck. But maybe your luck is turning around now, you seem to have a good therapist and if she will be working together with your pdoc even better, that’s a win situation.
I got angry at your post the other day, in all honesty, because I think that it’s insensitive to talk about how meds suck. Meds are way better now than they were 10 years ago, and will get better with time for sure. You have to remember schizophrenia is just being treated very recently, technology needs time to perfect. It’s not like we’re a huge population, and the work is being done.
Of course we need to talk about our side effects, there are specific things to do when a side effect is not listed and we experience it.
A while ago here, there was this talk about risperdal shrinking penises. We had a laugh, but people were really concerned about that, and one guy, that was extremelly anti-med, kept harrassing everyone to get on his side. That kind of behavior can’t be tolerated.
I get angry because meds saved me. And I’m not alone, I’m with the majority of people that take them. Some people don’t deal well with the side effects and decide it’s not worth it, they prefer to live with the illness at full force, it’s their choice, but they often don’t take into account the damage they do to the people caring for them. We see a lot of caregivers here in that situation.
Also, when people that are feeling well because of meds, start reading the awful side of them, they often come off them. Like what was happening here. And that usually brings devastating consequences.
So all I’m asking is to think before posting that meds suck. They don’t, they have side effects and better meds will come soon. A lot of them are under development, and my current med for example doens’t ruin me, I didn’t gain weight with it, just have a little raised prolactin, and best of all, keeps me sane and a better person than I was off them…